Alert archive / Arizona / Flash Flood Warnings in 2018
Flash Flood Warning 75, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 19, 2018, 5:42 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2018, 5:42 PM MST (00:42 UTC)
- Expired
- Jul 19, 2018, 8:45 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 136 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2260 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
639 WGUS55 KVEF 200042 FFWVEF AZC015-200345- /O.NEW.KVEF.FF.W.0075.180720T0042Z-180720T0345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Las Vegas NV 542 PM MST THU JUL 19 2018 The National Weather Service in Las Vegas has issued a * Flash Flood Warning for... Southeastern Mohave County in northwestern Arizona... * Until 845 PM MST. * At 539 PM MST, Doppler radar indicated thunderstorms producing heavy rain north of Interstate 40 along the Mohave and Coconino county line. Flash flooding is expected to begin shortly. In addition to the rain, nickel size hail and stong wind gusts to 50 mph are likely. * Some locations that will experience flooding include... Diamond M Ranch. This includes Interstate 40 in Arizona between mile markers 78 and 93. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Warning means that flooding is imminent or occurring. If you are in the warned area move to higher ground immediately. Residents living along streams and creeks should take immediate precautions to protect life and property. && LAT...LON 3513 11360 3545 11360 3547 11333 3513 11333 $$ JS
2 follow-up statements
358 WGUS75 KVEF 200155 FFSVEF Flash Flood Statement National Weather Service Las Vegas NV 655 PM MST THU JUL 19 2018 AZC015-200345- /O.CON.KVEF.FF.W.0075.000000T0000Z-180720T0345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Mohave AZ- 655 PM MST THU JUL 19 2018 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM MST FOR SOUTHEASTERN MOHAVE COUNTY... At 650 PM MST, Doppler radar indicated thunderstorms producing heavy rain north of Interstate 40 near Diamond M Ranch have dissipated however, elevated water levels in area washes and pondind of water on roadways will continue through 830 PM. Additional flash flooding is no longer expected. Some locations that will continue to experience post flooding concerns include...Diamond M Ranch. PRECAUTIONARY/PREPAREDNESS ACTIONS... Excessive runoff from earlier heavy rainfall will cause flooding of small creeks and streams, country roads, farmland, and other low lying spots. && LAT...LON 3513 11360 3545 11360 3547 11333 3513 11333 $$ JS
004 WGUS75 KVEF 200335 FFSVEF Flash Flood Statement National Weather Service Las Vegas NV 835 PM MST THU JUL 19 2018 AZC015-200345- /O.EXP.KVEF.FF.W.0075.000000T0000Z-180720T0345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Mohave AZ- 835 PM MST THU JUL 19 2018 ...THE FLASH FLOOD WARNING FOR SOUTHEASTERN MOHAVE COUNTY WILL EXPIRE AT 845 PM MST... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 3513 11360 3545 11360 3547 11333 3513 11333 $$ Outler
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 2:42 PM MST, 3 hours earlier.
Area forecast discussion, Jul 19, 2:42 PM MST, 3 hours before
Area Forecast Discussion National Weather Service Las Vegas NV 242 PM PDT Thu Jul 19 2018 .SYNOPSIS...Moist and unstable air will remain over the region through the end of the week providing fuel for afternoon and evening thunderstorms...especially over the mountains. Next week, a heatwave will be building with very hot temperatures expected and lowering thunderstorm chances. && .SHORT TERM...Tonight through Saturday. Radar returns as of 2 PM show isolated to scattered deep, moist convection north of Interstate 15. Most storms have developed over terrain and remained anchored. Daytime heating combined with differential heating circulations due to anvil shadowing have allowed strong storms to develop over Nye and Lincoln Counties. HRRR is indicating that storms will develop further eastward into Lincoln County late this afternoon then transition to outflow-dominant and move southwestward toward Clark County this evening. There has decent run-to-run consistency, so PoPs were increased slightly for Las Vegas and northern Clark County. Without a dynamic influence, most convection should wane after sunset, the exception would be convection maintained along outflow. As far as synoptic evolution goes, ridging will continue to move eastward and eventually settle across the Southern Plains by Saturday. As it moves east, southerly flow will increase along the western periphery of the ridge allowing slightly drier air to push northward into the southern Great Basin. This will lead to lowering rain/thunderstorm chances across the forecast area. Rain chances will be limited to higher terrain (Spring and Sierra Mtns.) and Mohave County through Saturday where the best instability, although only moderate, will exist. Temperatures will remain at or just above normal through Saturday. .LONG TERM...Sunday through Thursday. High pressure centered over New Mexico/Texas over the weekend will gradually propagate west early next week. As this happens, temperatures will be on the increase each day. Las Vegas may see 110 as early as Monday, but the more excessive heat will arrive Tuesday and Wednesday as readings will be about 8-10 degrees above normal. This will put places like Las Vegas in the 110-114 degree range, 115- 120 down the Colorado River, and 120-125 in Death Valley. With these readings and little relief expected overnight an Excessive Heat Watch has been issued for much of southern Nevada, southeast California, and northwest Arizona for Tuesday and Wednesday. Moisture is also expected to be rather limited with any thunderstorm chances mainly confined to the higher terrain of central Nevada and the Sierra with only slight chances over the higher terrain of southern Nevada and northwest Arizona Sunday through Thursday. && .AVIATION...For McCarran...Outside of convective influence, south winds 10-12 knots with intermittent gusts up to 20 knots will continue across the terminal through the afternoon. Convection developing south of the Las Vegas valley will move north, likely producing sudden, gusty outflow winds. Similar conditions are expected Friday. CIGs at or above 10k feet; CIGs may drop to 5-7 k feet with convection that develops near a terminal. For the rest of southern Nevada, northwest Arizona and southeast California...Scattered to isolated thunderstorms, mainly over the higher terrain across the southern Great Basin and eastern Mojave Desert. Storms will continue through the afternoon and wane this evening. Convection may persist later into the evening across Lincoln, northern Clark, and southern Mohave Counties along outflow boundaries. Outside of thunderstorm influences, southerly winds with speeds of 10-15 knots and gusts to 20 knots should prevail. CIGs at or above 10k feet; CIGs may drop to 5-7 k feet with convection that develops near a terminal. Similar conditions expected Friday, with slightly less thunderstorm coverage. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM/AVIATION...Boothe LONG TERM.............Gorelow For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Jul 19, 1:17 PM MST, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
117 PM PDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM HAIL 10 NE HUALAPAI PEAK 35.16N 113.77W
07/18/2018 E0.75 INCH MOHAVE AZ TRAINED SPOTTER
SPOTTER ESTIMATED PENNY SIZE HAIL AT HIS
HOME SOUTH OF I40 JUST EAST OF KINGMAN.
0521 PM HAIL 9 NE HUALAPAI PEAK 35.18N 113.80W
07/18/2018 E1.00 INCH MOHAVE AZ TRAINED SPOTTER
SPOTTER ESTIMATED QUARTER SIZE HAIL WHEN
DRIVING WESTBOUND ON I40 NEAR MM 66.
0442 PM FLASH FLOOD 6 N HUALAPAI PEAK 35.16N 113.89W
07/18/2018 MOHAVE AZ FIRE DEPT/RESCUE
DW RANCH ROAD CLOSED DUE TO FLOODING BETWEEN
MILE MARKERS 1 AND 5.
&&Local storm report, Jul 19, 5:15 PM MST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
515 PM PDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM FLASH FLOOD 22 NW PARKER DAM 34.51N 114.41W
07/12/2018 SAN BERNARDINO CA PUBLIC
CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 22
NW PARKER DAM. REPORT INCLUDING VIDEO OF A
FLASH FLOOD COMING IN AND RUNNING OVER A
ROADWAY AT HAVASU LANDING ON THE CHEMEHUEVI
INDIAN RESERVATION.
&&
DBThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 5:21 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Jul 19, 6:39 PM MST | Dust Storm Warning | VEF | Mohave | 66 min |
| Jul 19, 7:47 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Jul 19, 7:55 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 80 min |
| Jul 19, 10:12 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 20, 3:05 AM MST | Excessive Heat Warning | VEF | Mohave | 9 days |
| Jul 20, 1:42 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Jul 20, 3:00 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 20, 4:45 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.